Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 58, NWS Duluth, MN

July 13, 2004Cass County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 13, 2004, 1:12 AM CDT for Cass County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2004, 1:12 AM CDT (06:12 UTC)
Expired
Jul 13, 2004, 2:15 AM CDT
In force
63 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Cass County, MN

The radar

The Duluth radar (KDLH), 161 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:30 PM CDT, 9 hours 42 minutes earlier.

Area forecast discussion, Jul 12, 3:30 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT MON JUL 12 2004

.DISCUSSION...MAIN FOCUS FOR TONIGHT IS SEVERE WEATHER POTENTIAL.

THE ATMOSPHERE WAS DESTABILIZING AS OF 20Z...WITH TEMPS IN THE 80S
AND DEWPOINTS OF 65 TO 70. THE COLD FRONT WAS STRETCHED OUT FROM
NW/NC MN TO WC MN. IT LOOKS LIKE STRONG TO SEVERE STORMS ARE STILL
POSSIBLE IN THE VICINITY OF THE FRONT THIS LATE AFTERNOON/EVENING...
BUT THERE ARE A FEW NEGATIVE FACTORS TO CONSIDER. THE POSITIVE
FACTORS ARE THE MOISTURE...INSTABILITY AND SHEAR VALUES. ON THE
NEGATIVE SIDE...SURFACE FORCING COULD DEFINITELY BE BETTER. NOT A LOT
OF WIND CONVERGENCE ALONG THE FRONT...WITH SW WINDS SWITCHING TO W/NW
BEHIND THE FRONT. ALSO...THE BEST PVA IS ALONG THE INTERNATIONAL
BORDER...AND THE BEST H3 DIVERGENCE IS NORTH OF THE BORDER.

NONETHLESS...SHEAR VALUES ARE HIGH...AND H5 WINDS ARE STRONG.
AN ANALYSIS OF BUFKIT DATA SUGGESTS THE CIN VALUES WILL DROP TO
LOW ENOUGH VALUES TO BE OVERCOME BY THE PROJECTED FORCING...
SO WILL DEFINITELY CARRY POPS ACROSS THE CWA TONIGHT. IF THE
STORMS DO DEVELOP...THEY WILL BE ABLE TO MAINTAIN THEMSELVES
GIVEN THE AMOUNT OF SHEAR AND INSTABILITY.

FOR TUESDAY...THE PARENT UPPER LEVEL TROUGH CURRENTLY OVER THE
MANITOBA LAKES REGION WILL DROP DOWN ACROSS THE LAKE SUPERIOR
REGION. WITH COOL H5 TEMPS AND PLENTY OF LOW LEVEL MOISTURE...THERE
WILL BE SOME SCATTERED SHOWERS AND ISOLATED STORMS ON TUESDAY.

SURFACE RIDGING PUSHES IN AGAIN TUESDAY NIGHT AND WEDNESDAY...
AS HIGH PRESSURE BUILDS IN FROM THE DAKOTAS. NO MAJOR SYSTEMS
ARE EXPECTED FOR THE REST OF THE WORK WEEK...BUT SHORTWAVES
MOVING IN FROM THE NORTHWEST COULD BRING PERIODIC BOUTS OF
SHOWERS AND THUNDERSTORMS.

TEMPS WILL BE NEAR NORMAL OR JUST ABOVE NORMAL OVER THE NEXT
SEVERAL DAYS. MOS GUIDANCE NUMBERS NOT ALL THAT DIFFERENT...AND
WILL USE A BLEND OF MOS/MESOETA SFC TEMPS FOR THE DETAILS.

.DLH...WATCHES/WARNINGS/ADVISORIES

MN...NONE.
WI...NONE.

DAP
Hazardous weather outlook, Jul 12, 7:18 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
718 AM CDT MON JUL 12 2004

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
718 AM CDT MON JUL 12 2004

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE NORTHLAND TODAY. DAMAGING WINDS
WILL BE POSSIBLE. MORE THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT
MAINLY NEAR THE CANADIAN BORDER. LOCALLY DENSE FOG WILL LINGER THIS
MORNING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE
SEVERE THREAT AREA INCLUDES AREAS EAST OF A LINE FROM ASHLAND TO
HAYWARD IN NORTHWESTERN WISCONSIN. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

MORE THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

SHIMON

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:23 AM CDTSevere Thunderstorm WarningDLHCrow Wing52 min
Jul 13, 1:52 AM CDTSevere Thunderstorm WarningDLHAitkin53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.